zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
An adaptation of Adomian decomposition for numeric-analytic integration of strongly nonlinear and chaotic oscillators. (English) Zbl 1120.70303
Summary: A novel form of an explicit numeric-analytic technique is developed for solving strongly nonlinear oscillators of engineering interest. The analytic part of this technique makes use of Adomian Decomposition Method (ADM), but unlike other analytical solutions it does not rely on the functional form of the solution over the whole domain of the independent variable. Instead it discretizes the domain and solves multiple IVPs recursively. ADM uses a rearranged Taylor series expansion about a function and finds a series of functions which add up to generate the required solution. The present method discretizes the axis of the independent variable and only collects lower powers of the chosen step size in series solution. Each function constituting the series solution is found analytically. It is next shown that the modified ADM can be used to obtain the analytical solution,in a piecewise form. For nonlinear oscillators such a piecewise solution is valid only within a chosen time step. An attempt has been made to address few issues like the order of local error and convergence of the method. Emphasis has been on the application of the present method to a number of well known oscillators. The method has the advantage of giving a functional form of the solution within each time interval thus one has access to finer details of the solution over the interval. This is not possible in purely numerical techniques like the Runge-Kutta method, which provides solution only at the two ends of a given time interval, provided that the interval is chosen small enough for convergence. It is shown that the present technique successfully overcomes many limitations of the conventional form of ADM. The present method has the versatility and advantages of numerical methods for being applied directly to highly nonlinear problems and also have the elegance and other benefits of analytical techniques.

70-08Computational methods (mechanics of particles and systems)
70K55Transition to stochasticity (chaotic behavior)
Full Text: DOI
[1] Nayfeh, A. H.; Balachandran, B.: Applied non-linear dynamics. (1995) · Zbl 0848.34001
[2] Bathe, K. J.: Finite element procedures. (1996) · Zbl 0994.74001
[3] Nayfeh, A. H.: Introduction to perturbation techniques. (1981) · Zbl 0449.34001
[4] Roy, D.: A new numeric-analytical principle for nonlinear deterministic and stochastic dynamical systems. Proc. roy. Soc. lond. A 457, 539-566 (2001) · Zbl 1007.37038
[5] G.L. Liu, New research directions in singular perturbation theory: artificial parameter approach and inverse-perturbation, in: Conference of 7th Modern Mathematics and Mechanics, Shanghai 1997, pp. 47 -- 53.
[6] He, J. H.: A coupling method of a homotopy technique and a perturbation technique for nonlinear problems. J. comput. Appl. math. 35, 37-43 (2000) · Zbl 1068.74618
[7] Elias-Zuniga, A.: On the elliptic balance method. Math. mech. Solids 8, No. 3, 263-279 (2003)
[8] Yamaguti, M.; Ushiki, S.: Chaos in numerical analysis of ordinary differential equations. Physica D 3, 618-626 (1981) · Zbl 1194.37064
[9] Lorenz, E. N.: Computational chaos: a prelude to computational instability. Physica D 35, 299-317 (1989) · Zbl 0708.34043
[10] Roy, D.: Phase space linearization for nonlinear oscillators: deterministic and stochastic excitations. J. sound vib. 231, 307-341 (2000) · Zbl 1237.70012
[11] Roy, D.: Explorations of the phase space linearization method for deterministic and stochastic nonlinear dynamical systems. Int. J. Nonlinear dyn. 23, 225-258 (2000) · Zbl 0997.70021
[12] Iyengar, R. N.; Roy, D.: New approaches for the study of nonlinear oscillators. J. sound vib. 211, 843-875 (1998) · Zbl 1235.34114
[13] Iyengar, R. N.; Roy, D.: Extensions of the phase space linearization (PSL) technique for nonlinear oscillators. J. sound vib. 211, 877-906 (1998) · Zbl 1235.34115
[14] Roy, D.: A semi-analytical locally transversal linearization method for nonlinear dynamical systems. Int. J. Numer. meth. Engrg. 51, 203-224 (2001) · Zbl 1210.70002
[15] Adomian, G.: Stochastic systems. (1983) · Zbl 0523.60056
[16] Adomian, G.: A review of the decomposition method and some recent results for nonlinear equations. Comput. math. Appl. 21, No. 5, 101-127 (1991) · Zbl 0732.35003
[17] Adomian, G.: Solving frontier problems of physics: the decomposition method. (1994) · Zbl 0802.65122
[18] Adomian, G.; Adomian, G. E.: A global method for solution of complex systems. Math. modell. 5, 251-263 (1984) · Zbl 0556.93005
[19] Cherrualut, Y.: Convergence of Adomian’s method. Kybernetes 18, 31-38 (1989) · Zbl 0697.65051
[20] Rach, R.: On the Adomian method and comparisons with Picard’s method. J. math. Anal. appl. 10, 139-159 (1984)
[21] Rach, R.: A convenient computational form for the an polynomials. J. math. Anal. appl. 102, 415-419 (1984) · Zbl 0552.60061
[22] Gabet, L.: The theoretical foundation of the Adomian method. Comput. math. Appl. 27, No. 12, 41-52 (1994) · Zbl 0805.65056
[23] Adomian, G.; Rach, R.: Noise terms in decomposition series solution. Comput. math. Appl. 24, No. 11, 61-64 (1992) · Zbl 0777.35018
[24] Cherrualut, Y.; Adomian, G.: Decomposition methods: A new proof of convergence. Math. comput. Modell. 18, No. 12, 103-106 (1993) · Zbl 0805.65057
[25] Cherrualut, Y.: Convergence of Adomian’s method. Math. comput. Modell. 14, 83-86 (1990) · Zbl 0728.65056
[26] Rudin, W.: Principles of mathematical analysis. (1976) · Zbl 0346.26002
[27] Abdelwahid, F.: A mathematical model of Adomian polynomials. Appl. math. Comput. 141, 447-453 (2003) · Zbl 1027.65072
[28] Olek, S.: An accurate solution to the multispecies Lotka-Volterra equations. SIAM rev. 36, No. 3, 480-488 (1994) · Zbl 0802.92018
[29] Jiao, Y. C.; Yamaoto, C.; Dang, Y.; Hao, Y.: An after treatment technique for improving the accuracy of Adomian’s decomposition method. Comput. math. Appl. 43, 783-798 (2002) · Zbl 1005.34006
[30] Venkatarangan, S. N.; Rajalakshmi, K.: A modification of Adomian’s solution for nonlinear oscillatory systems. Comput. math. Appl. 29, No. 6, 67-73 (1995) · Zbl 0818.34006
[31] MATLAB\textregistered  -- The Language of Technical Computing. Available from: <http://www.mathworks.com/products/matlab>.
[32] Dormand, J. R.; Prince, P. J.: A family of embedded Runge -- Kutta formulae. J. comput. Appl. math. 6, No. 9, 19-26 (1980) · Zbl 0448.65045
[33] Cherruault, Y.; Saccomandi, G.; Some, B.: New results for convergence of Adomian’s method applied to integral equations. Math. comput. Modell. 16, No. 2, 85-93 (1992) · Zbl 0756.65083
[34] Baldwin, D.; Göktab, U.; Hereman, W.; Hong, L.; Martino, R. S.; Miller, J. C.: Symbolic computation of exact solutions expressible in hyperbolic and elliptic functions for nonlinear pdes. J. symb. Comput. 37, No. 6, 669-705 (2004) · Zbl 1137.35324
[35] Panayotounakos, D. E.; Panayotounakou, N. D.; Vakakis, A. F.: Short communication: on the lack of analytic solutions of the van der Pol oscillator. ZAMM -- J. Appl. math. Mech./zeitsch. Ang. math. Mech. 83, No. 9, 611-615 (2003) · Zbl 1038.34008
[36] Rössler, O. E.: An equation for continuous chaos. Phys. lett. A 57, 397 (1976)